MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016400
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that removal difficulties and balloon detachment occurred.The target lesion was located in the heavily calcified left anterior descending artery.A 4.00 x 16mm synergy ii drug-eluting stent was advanced over a non bsc guidewire and through a non bsc guide catheter.The synergy ii stent was successfully implanted, removal difficulties were encountered during the removal of the stent delivery balloon.The stent delivery system, guidewire and guide catheter were removed together.It was noted that the balloon came apart on the guide wire.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device avail.For eval, returned to mfr.On, device returned to mfr., device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr.: synergy ii us mr 4.00 x 16mm stent delivery system was returned for analysis.The device was returned with a 0.070'' guide catheter.No visible damage to guide catheter.The distal portion of the device was returned on a 0.014¿ guide wire.The stent was not returned as it was deployed in the procedure.The balloon body was reviewed and it was noted that the distal portion of the balloon was bunched.This most likely occurred when an attempt was made to pull the partially deflated balloon back into the guide catheter.There was hardened medium resembling blood inside the guide catheter.Due to the condition of the returned device, functional testing of the balloon was not possible.A visual and tactile examination of the device revealed multiple hypotube kinks.An examination of the shaft polymer extrusion revealed a break at wire exchange port 1160 mm from the distal end of the strain relief.The inner shaft polymer extrusion was bunched 1.5mm distal from the bi-component bond.The distal portion of the device returned on a 0.014'' guide wire.It was not possible to remove the guide wire due to polymer extrusion damage.The tip was visually and microscopically examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7362398
Report Number2134265-2018-02004
Device Sequence Number113111
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model NumberH7493926016400
Device Catalogue Number39260-1640
Device Lot Number21426226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: BMW WIRE; GUIDE: MEDTRONIC Z2 EBU 3.5SH